Hail, Wallace
- When
- May 29, 12:35 PM MST
- Where
- Wallace County, 12 mi N of Wallace
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.083, -101.583
10 hail, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 29, 10:50 AM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1150 AM MDT TUE MAY 29 2001 THUNDERSTORMS DEVELOPING ALONG NEARLY STATIONARY BOUNDARY EXTENDING FROM THE PIKES PEAK REGION INTO NORTHWEST KANSAS. TRAINING CELLS ALONG THIS BOUNDARY INTO AREAS THAT HAVE RECEIVED OVER THREE INCHES IN THE PAST 24 HOURS INDICATE A STRONG POSSIBILITY OF FLASH FLOODING. WILL UPDATE TO INCLUDE FLASH FLOOD WATCH FOR RAWLINS AND DECATUR COUNTIES. .GLD...FLASH FLOOD WATCH FOR RAWLINS AND DECATUR COUNTIES UNTIL 1 AM CDT. SVEN
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-300600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT TUE MAY 29 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PARTICULARLY SOUTH OF A YUMA COLORADO / GOODLAND KANSAS / QUINTER KANSAS LINE. ABUNDANT LOW-LEVEL MOISTURE WILL COMBINE WITH AN APPROACHING UPPER LEVEL STORM SYSTEM TO PRODUCE A LIKELIHOOD OF THUNDERSTORMS ACROSS MUCH OF THE TRI-STATE REGION THROUGH THE REMAINDER OF THE DAY AND INTO EARLY THIS EVENING. HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS...AND WITH THE RAIN EXPECTED TO FALL ON ALREADY SATURATED GROUND ACROSS PORTIONS OF NORTHWEST KANSAS...SOME FLOODING WILL BE POSSIBLE. RAINFALL REPORTS IN EXCESS OF THREE INCHES OR OVER ONE INCH OF RAIN IN LESS THAN AN HOUR WILL BE APPRECIATED. IN ADDITION TO THE HEAVY RAINFALL THREAT...SCATTERED LARGE HAIL AND WIND SPEEDS UP TO 70 MPH WILL BE POSSIBLE SOUTHWEST OF A YUMA COLORADO / GOODLAND KANSAS / HILL CITY KANSAS LINE BY MIDDLE AFTERNOON. ALTHOUGH...THERE REMAINS THE POSSIBILITY -OF AN ISOLATED TORNADO IN THIS AREA...HAIL...AND STRONG WINDS WILL BE THE PRIMARY THREAT. BARKER
COZ090>092-KSZ001>004-013>016-027>029-041-042-292300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1212 PM MDT TUE MAY 29 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN COLORADO AND ALL OF NORTHWEST KANSAS UNTIL 5 PM MDT (6 PM CDT)... AN UPPER LEVEL STORM SYSTEM WILL COMBINE WITH ABUNDANT LOW-LEVEL MOISTURE IN PLACE OVER THE REGION THIS AFTERNOON TO PRODUCE NUMEROUS THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. THEREFORE...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM IN EFFECT UNTIL 5 PM MDT (6 PM CDT)...FOR THE FOLLOWING COUNTIES IN EASTERN COLORADO...YUMA...KIT CARSON...AND CHEYENNE. IN NORTHWEST KANSAS...THE COUNTIES OF CHEYENNE...RAWLINS...DECATUR... NORTON...SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN... GOVE...GREELEY...AND WICHITA ARE INCLUDED IN THE WATCH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. BARKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
106 PM MDT TUE MAY 29 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 14 N ARAPAHOE CO FUNNEL CLOUD
05/29/01 CHEYENNE REPORTED BY COOPERATIVE
OBSERVER.
1250 PM 14 N ARAPAHOE CO 1 INCH HAIL
05/29/01 CHEYENNE REPORTED BY COOPERATIVE
OBSERVER.
1255 PM FIRSTVIEW CO .75 INCH HAIL
05/29/01 CHEYENNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0100 PM 14 N ARAPAHOE CO 1 INCH HAIL
05/29/01 CHEYENNE REPORTED BY COOPERATIVE
OBSERVER.The Goodland radar (KGLD), 33 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
10 hail, 3 tornado. Local standard time, as filed.
Quarter size hail completely covering the ground.
No damage reported, but tornado likely lifted at times along its path in open country.
Brief tornado over open field with no damage observed.
Tornado destroyed empty grain bin and tore out a mulberry tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyThe tornado archive for Kansas, 2001Warnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245257, 5245258, 5245259, 5245260, 5245261, 5245267, 5245269, 5245265, 5245262, 5245263, 5245268, 5245264, 5245266.